Alert archive / Texas / Small Craft Advisories in 2013

Small Craft Advisory 49, NWS Brownsville, TX

August 7, 2013

NWS Brownsville, TX issued this small craft advisory at Aug 7, 2013, 4:25 AM CDT. It took effect at Aug 7, 2013, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 2013, 4:25 AM CDT (09:25 UTC)
In effect from
Aug 7, 2013, 10:00 AM CDT
Expired
Aug 7, 2013, 10:00 PM CDT
In force
12 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WHUS74 KBRO 070925
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
425 AM CDT WED AUG 7 2013

...STRONG SOUTH WINDS EXPECTED ACROSS THE LOWER TEXAS COAST
TODAY...

.STRONG SOUTH WINDS WILL DEVELOP ACROSS THE LAGUNA MADRE AND NEAR SHORE
WATERS OF THE LOWER TEXAS COAST LATER THIS MORNING AS A STRONG
PRESSURE GRADIENT REMAINS ACROSS THE COASTAL WATERS.

GMZ130-132-135-071730-
/O.NEW.KBRO.SI.Y.0064.130807T1500Z-130808T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
425 AM CDT WED AUG 7 2013

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM CDT THIS EVENING. 

* WINDS: SOUTHEAST WINDS AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS.
  BAY WATERS WILL BE CHOPPY TO ROUGH AS A RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-071730-
/O.NEW.KBRO.SC.Y.0049.130807T1500Z-130808T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
425 AM CDT WED AUG 7 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING. 

* WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS WITH GUSTS TO
  25 KNOTS. SEAS WILL BE 3 TO 5 FEET ACROSS THE NEAR SHORE WATERS
  OF THE LOWER TEXAS COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
3 follow-up statements
734 
WHUS74 KBRO 071734
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1234 PM CDT WED AUG 7 2013

...STRONG SOUTH WINDS EXPECTED ACROSS THE LOWER TEXAS COAST
TODAY...

.STRONG SOUTH WINDS WILL PERSIST ACROSS THE LAGUNA MADRE AND NEAR
SHORE WATERS OF THE LOWER TEXAS COAST THROUGH THE EARLY EVENING 
HOURS AS A STRONG PRESSURE GRADIENT REMAINS ACROSS THE COASTAL
WATERS. THESE STRONG SOUTH WINDS WILL MAINTAIN ROUGH BAY WATERS
AND ELEVATED NEARSHORE GULF WATERS. 

GMZ130-132-135-080000-
/O.CON.KBRO.SI.Y.0064.000000T0000Z-130808T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1234 PM CDT WED AUG 7 2013

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

* WINDS: SOUTH TO SOUTHEAST WINDS AROUND 20 KNOTS WITH GUSTS TO 25
  KNOTS ARE EXPECTED. ROUGH BAY WATERS WILL CONTINUE THROUGH THE
  AFTERNOON AND EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-080000-
/O.CON.KBRO.SC.Y.0049.000000T0000Z-130808T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
1234 PM CDT WED AUG 7 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS AND WAVES: SOUTH TO SOUTHEAST WINDS AROUND 20 KNOTS WITH
  GUSTS TO 25 KNOTS ARE EXPECTED THROUGH SUNSET. THE SEAS WILL
  RANGE FROM 3 TO 5 FEET ACROSS THE NEAR SHORE WATERS OF THE LOWER
  TEXAS COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
120 
WHUS74 KBRO 072345
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
645 PM CDT WED AUG 7 2013

...STRONG SOUTH WINDS EXPECTED ACROSS THE LOWER TEXAS COAST
TODAY...

.STRONG SOUTH WINDS WILL PERSIST ACROSS THE LAGUNA MADRE AND NEAR
SHORE WATERS OF THE LOWER TEXAS COAST THROUGH THE EARLY EVENING
HOURS AS A STRONG PRESSURE GRADIENT REMAINS ACROSS THE COASTAL
WATERS. THESE STRONG SOUTH WINDS WILL MAINTAIN ROUGH BAY WATERS
AND ELEVATED NEARSHORE GULF WATERS.

GMZ130-132-135-080300-
/O.EXT.KBRO.SI.Y.0064.000000T0000Z-130808T0300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
645 PM CDT WED AUG 7 2013

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 PM CDT
THIS EVENING...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 10 PM
CDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHEAST WINDS AROUND 20 KNOTS WITH GUSTS TO 
  25 KNOTS ARE EXPECTED. ROUGH BAY WATERS WILL CONTINUE THROUGH 
  THE AFTERNOON AND EARLY EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-080300-
/O.EXT.KBRO.SC.Y.0049.000000T0000Z-130808T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
645 PM CDT WED AUG 7 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS AND WAVES: SOUTH TO SOUTHEAST WINDS AROUND 20 KNOTS WITH 
  GUSTS TO 25 KNOTS ARE EXPECTED THROUGH SUNSET. THE SEAS WILL 
  RANGE FROM 3 TO 5 FEET ACROSS THE NEAR SHORE WATERS OF THE 
  LOWER TEXAS COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
734 
WHUS74 KBRO 080257
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
957 PM CDT WED AUG 7 2013


GMZ130-132-135-080400-
/O.EXP.KBRO.SI.Y.0064.000000T0000Z-130808T0300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
957 PM CDT WED AUG 7 2013

...SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 10 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 10 PM CDT THIS
EVENING. SOUTHEAST WINDS OF 15 TO 20 KNOTS WILL CONTINUE OVERNIGHT.

$$

GMZ150-155-080400-
/O.EXP.KBRO.SC.Y.0049.000000T0000Z-130808T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
957 PM CDT WED AUG 7 2013

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING.
SOUTHEAST WINDS OF 15 TO 20 KNOTS WILL CONTINUE OVERNIGHT.
  

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Aug 7, 3:54 AM CDT, 31 minutes earlier.

Area forecast discussion, Aug 7, 3:54 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
354 AM CDT WED AUG 7 2013

.SHORT TERM /TODAY THROUGH THURSDAY/...TODAY APPEARS TO BE A
REPEAT OF YESTERDAY WITH VERY HOT AND BREEZY TO WINDY CONDITIONS
EXPECTED ACROSS THE RIO GRANDE VALLEY AS THE 500MB RIDGE ACROSS
TEXAS AND NORTHERN MEXICO CONTINUES TO PROVIDE STRONG SUBSIDENCE
ACROSS THE AREA. WITH DEWPOINTS IN THE 60S ACROSS THE CWA
TODAY...HEAT INDEX VALUES WILL EASILY REACH 105 TO 110 DEGREES
THIS AFTERNOON WITH ISOLATED AREAS REACHING 111 DEGREES. WILL
ISSUE SPS TO ADDRESS THE HEAT INDEX TEMPS FOR TODAY AND THURSDAY.
THE OTHER CONCERN IS THE WINDS ALONG THE COASTAL SECTIONS THIS
AFTERNOON. WITH WINDS GUSTING TO NEAR 25 MPH ALONG THE
COAST...BLOWING SAND AND DUST WILL REDUCE VISIBILITIES ACROSS THE
COASTAL SECTIONS OF CAMERON COUNTY TODAY. WILL ISSUE NPW FOR
BLOWING DUST/SAND ACROSS THE LOWER TEXAS COAST.

WINDS SHOULD DIMINISH ACROSS THE RIO GRANDE VALLEY TONIGHT AS THE
PRESSURE GRADIENT BEGINS TO DIMINISH ACROSS THE LOWER TEXAS COAST.
THE VERY HOT TEMPERATURES WILL PERSIST THURSDAY EVEN AS THE UPPER
LEVEL RIDGE ACROSS THE AREA BECOMES ELONGATED ACROSS THE NORTHWEST
GULF COAST STATES. BELIEVE WINDS SHOULD NOT BE AS STRONG THURSDAY AS
TODAY SO THE BLOWING DUST/SAND SHOULD ALSO DIMINISH. HAZY CONDITIONS
WILL PERSIST TODAY THROUGH THURSDAY AS THE AFRICAN DUST ACROSS THE
NORTHWEST CARIBBEAN SEA EXTENDING INTO THE WESTERN GULF OF MEXICO
CONTINUES TO MOVE ACROSS THE CWA.

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...THE MIGHTY H5 RIDGE
WILL START TO FLATTEN BEGINNING ON FRIDAY...SQUEEZED BETWEEN A
TROUGH TO THE NORTH AND THE TUTT MOVING INTO THE GULF. MODELS SHOW
A SHARP RISE IN MOISTURE BEGINNING LATE FRIDAY...RISING ABOVE 2
INCHES BY DAWN SATURDAY. MOISTURE INCREASES AND INSTABILITY ALOFT
WILL BRING OUR FIRST REAL CHANCE OF RAIN IN NEARLY A MONTH. HAVE
INCREASED POPS FURTHER INTO THE CHANCE CATEGORY FOR SATURDAY AND
SUNDAY...AND STARTING TO LOOK MORE LIKELY FOR ANOTHER ROUND ON
MONDAY WITH THE SEABREEZE. THE RIDGE BUILDS BACK INTO PLACE
BRIEFLY ON TUESDAY BEFORE THE NEXT INVERTED TROUGH SWEEPS
WESTWARD ACROSS THE GULF.

&&

.MARINE...
TODAY THROUGH THURSDAY...SEAS WERE NEAR 5 FEET WITH SOUTH WINDS NEAR
17 KNOTS AT BUOY020 EARLY THIS MORNING. MODERATE TO STRONG SOUTH
WINDS WILL PREVAIL ACROSS THE COASTAL WATERS TODAY INTO TONIGHT
BEFORE THE PRESSURE GRADIENT WEAKENS ACROSS THE WESTERN GULF OF
MEXICO THURSDAY. WILL GO AHEAD AND ISSUE SMALL CRAFT ADVISORY FOR
THE LAGUNA MADRE AND THE NEAR SHORE WATERS OF THE LOWER TEXAS COAST
TODAY AND WORD SCEC FOR THE FAR OFFSHORE WATERS.

FRIDAY THROUGH SUNDAY...WINDS RELAX AS THE LOW IN CENTRAL TEXAS
WEAKENS. ONSHORE FLOW AROUND 10 KNOTS WILL CONTINUE THROUGH THE
WEEKEND...ALLOWING SEAS TO LOWER TO 2 TO 4 FEET.

&&

.FIRE WEATHER...LOW RELATIVE HUMIDITY ACROSS THE WESTERN HALF OF THE
CWA IN COMBINATION WITH 20FT WINDS OF 15 TO 20 KNOTS WILL PROVIDE AN
ELEVATED RISK OF WILDFIRE SPREAD ALONG AND WEST OF HIGHWAY 281 THIS
AFTERNOON. WILL ISSUE AN RFD TO ADDRESS THE WILDFIRE SPREAD
POTENTIAL.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  97  80  97  79 /   0   0   0   0
BROWNSVILLE          99  79  97  79 /   0   0   0   0
HARLINGEN           102  78 100  78 /   0   0   0   0
MCALLEN             104  80 101  80 /   0   0   0   0
RIO GRANDE CITY     106  79 102  79 /   0   0   0   0
SOUTH PADRE ISLAND   91  81  91  80 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY GMZ130>135 10AM THROUGH 7PM CDT WEDNESDAY.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

61/64
Hazardous weather outlook, Aug 6, 4:33 PM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
433 PM CDT TUE AUG 6 2013

TXZ248>257-072145-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
433 PM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

HEAT INDICES OF 105 TO 108 DEGREES IS EXPECTED DURING THE LATE
MORNING THROUGH EARLY EVENING HOURS.

AN ELEVATED FIRE DANGER IS EXPECTED FOR BROOKS...JIM HOGG...
HIDALGO...STARR AND ZAPATA COUNTIES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDICES OF 108 TO 110 DEGREES IS EXPECTED DURING THE LATE
MORNING THROUGH EARLY EVENING HOURS.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF
SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH WEDNESDAY AND LOWERING
THROUGH THE REMAINDER OF THE WEEK AND INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-072145-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
433 PM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

SMALL CRAFT ADVISORIES ARE POSTED FOR THE LAGUNA MADRE UNTIL 9 PM
AND FOR THE GULF WATERS UNTIL 1 AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SMALL CRAFT ADVISORIES ARE LIKELY FOR THE LAGUNA MADRE WEDNESDAY
AND POSSIBLY THURSDAY. THE GULF WATERS MAY SEE SMALL CRAFT
ADVISORIES ISSUED FOR WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:17 AM CDTBlowing Dust AdvisoryBRO16 hr
Aug 7, 4:25 AM CDTSmall Craft Advisory for WindsBRO18 hr

Nearby

Small Craft Advisories in Texas, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.